Alert archive / Nevada / Flash Flood Warnings in 2019
Flash Flood Warning 17, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 24, 2019, 10:37 AM PDT for Clark County, Nevada; San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2019, 10:37 AM PDT (17:37 UTC)
- Expired
- Jul 24, 2019, 1:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 57 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 5.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 2829 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
325
WGUS55 KVEF 241737
FFWVEF
CAC071-NVC003-242030-
/O.NEW.KVEF.FF.W.0017.190724T1737Z-190724T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1037 AM PDT Wed Jul 24 2019
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
North central San Bernardino County in southern California...
Southern Clark County in southern Nevada...
* Until 130 PM PDT.
* At 1035 AM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Cima Road, Mountain Pass, Nipton Road and the town of Nipton And
Ivanpah Roads.
This includes Interstate 15 in California between mile markers 162
and 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3517 11526 3517 11562 3545 11572 3559 11574
3563 11549 3557 11539 3557 11516 3540 11508
$$
Lericos2 follow-up statements
730
WGUS75 KVEF 241846
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1146 AM PDT Wed Jul 24 2019
CAC071-NVC003-242030-
/O.CON.KVEF.FF.W.0017.000000T0000Z-190724T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-Clark NV-
1146 AM PDT Wed Jul 24 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM PDT FOR
NORTH CENTRAL SAN BERNARDINO AND SOUTHERN CLARK COUNTIES...
At 1141 AM PDT, Doppler radar indicated thunderstorms are continuing
to produce heavy rain across the warned area. It is estimated that 1
to 2 inches of rainfall has already fallen. Flash flooding is
likely occuring or expected to begin shortly.
Flood waters moving down washes that cross Nipton Road, Cima Road
and Morning Star Mine Road are likely to cause these roads to become
impassable due to flash flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3517 11526 3517 11562 3545 11572 3559 11574
3563 11549 3557 11539 3557 11516 3540 11508
$$
Lericos/Varian053
WGUS75 KVEF 242028
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
128 PM PDT Wed Jul 24 2019
CAC071-NVC003-242037-
/O.EXP.KVEF.FF.W.0017.000000T0000Z-190724T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-Clark NV-
128 PM PDT Wed Jul 24 2019
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL SAN BERNARDINO AND
SOUTHERN CLARK COUNTIES WILL EXPIRE AT 130 PM PDT...
The heavy rain has ended. Some roadway flooding may continue for the
next few hours. However, the threat of dangerous flash flooding has
ended. Please continue to heed any remaining road closures.
LAT...LON 3517 11526 3517 11562 3545 11572 3559 11574
3563 11549 3557 11539 3557 11516 3540 11508
$$
LericosWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 9:20 AM PDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 24, 9:20 AM PDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 920 AM PDT Wed Jul 24 2019 .SYNOPSIS...Another round of showers and thunderstorms due to monsoon moisture will continue today and Thursday. A drying trend should begin Friday, resulting in drier and hotter conditions by the weekend and into early next week. However, a return to a monsoon set up looks to be in store for next Tuesday through much of next week. && .UPDATE...Scattered showers and thunderstorms had developed over mainly the eastern and northern Las Vegas Valley with isolated showers/storms popping up near the Searchlight/Cottonwood Cove area and between Laughlin and Kingman. Up to 3 tenths of an inch of rain has been measured over the southeast valley with reports of minor street flooding. Expect storm coverage to expand this morning and through the afternoon with the primary focus areas over Lincoln, Clark and Mohave counties. -Salmen- && .PREVIOUS DISCUSSION...420 AM PDT... .SHORT TERM...Today through Friday. Very similar patterns are expected today and tomorrow compared to yesterday with isolated to scattered convection firing around mid-day and persisting through the evening hours before subsiding during the overnight hours. The main driving force with the convection continues to be diurnal heating but it hasn't yet quite been enough to produce overly impactful wind gusts. Similar to yesterday, there is another potential lifting mechanism to keep an eye on for potentially allowing convection to grow a bit more upscale. A weak inverted trough over southern Arizona is progged to shift northwestward into the lower Colorado River Valley this afternoon and focus the majority of convection near there, however isolated convection focused on the higher terrain appears likely yet again this afternoon. The inverted trough overnight has been enough to produce some impressive convection in southern Arizona, despite a weakly unstable environment. HREF guidance and hourly HRRR trends seem to produce similar afternoon convective clusters east of Kingman again shortly after 18Z, but if this tough continues to overachieve with additional lifting, we may actually see some of the more significant outflow generation this afternoon. Additionally, increased PoPs for the Twentynine Palms and Mojave Desert as convection here as not been well handled in the CAMs and resulted in minor flooding impacts the last couple days. Once again, do not expect there to be significant rainfall in this area as instability is limited, but do not trust that nothing will develop in the higher terrain near Joshua Tree Natl Park again today. Thursday looks to be similar yet again with afternoon convection right on time shortly after 18Z. However, a slight downward trend in overall coverage looks possible as instability parameters look less impressive compared to today and yesterday and PWATs will begin to decline. Much less coverage is expected Friday as the overall high is still progged to shift westward and broaden. A weak disturbance at the H5 level will push to the north of the CWA and provide some weak upper level lift which should serve to focus the majority of the afternoon convection northward. Thus, the higher terrain of Lincoln County and northward should be favored. && .LONG TERM...Saturday through Wednesday of next week. The aforementioned high continues to shift west by the weekend and continue to reduce the available moisture prevalent over the area this week. Can't rule out an afternoon isolated storm but nothing like what we've seen this week. The main weather impact over the weekend will be heat. By Sunday, heat risk is expected to reach high for locations such as the Las Vegas Valley, Pahrump, the Colorado River and Death Valley. High temperatures for Death Valley on Sunday according to the NBM are currently forecast at 123 degrees with 115+ for locations along the Colorado River. By Tuesday, heat risk decreases as high temperatures temper due to the high pressure center moving back to the east and parking itself near the Four Corners region again. This should spark the beginning of another round of monsoon showers and thunderstorms Tuesday through the rest of the extended period, possibly through the next weekend. This would jive well with the 8-14 day outlook from CPC highlighting the southwest for above normal precipitation. && .CLIMATE...Death Valley ties record high minimum yesterday. The low at Death Valley yesterday only fell to 102 degrees which ties the previous high minimum temperature set back in 2003. The high reached 118 degrees yesterday as well. Since 2000, Death Valley has had at least one day of the low staying above 100 degrees 15 of the last 20 years. && .AVIATION...For McCarran...Southwest winds generally less than 10 knots are expected through the early morning hours before winds begin to veer to the east-southeast shortly after sunrise. By the afternoon, southerly winds will be favored though, possible isolated thunderstorms south and west of the Las Vegas Valley may send gusty outflow winds to the terminal. There is an outside chance for a thunderstorm or two in the Las Vegas Valley tomorrow, but confidence is low and decided not to include VCTS in the TAF. Similar to the last two days, there is a slight signal for south to southeast outflow winds from distant thunderstorms in western AZ that could reach KLAS later this evening between 03-05Z, though confidence is low at this point. Outside of any thunderstorm influence, expect south to southwesterly winds through Wednesday evening, generally around 10-12 knots with occasional gusts to 15-20 knots. SCT to BKN skies aoa 10 kft through the period. If any thunderstorms do move over the terminal, lower ceilings to 7000-9000 kft and lower vsby may be possible due to heavy rain. For the rest of southern Nevada, northwest Arizona and southeast California...Similar to yesterday, isolated thunderstorms are expected to develop across the region this afternoon. Low confidence on most terminals seeing VCTS this afternoon, though, there is a better chance of seeing vicinity thunderstorms at KBIH. Stronger thunderstorms may produce erratic and gusty outflow winds, as well as lower ceilings/visibility due to heavy rain. Besides thunderstorm influences, expect typical diurnal trends with SCT to BKN skies aoa 10 kft. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...TB3 AVIATION...Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:17 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 24, 12:24 PM PDT | Flash Flood Watch | VEF | Clark, Lincoln, Nye | 9 hr |
| Jul 24, 12:24 PM PDT | Flash Flood Watch | VEF | Clark, Esmeralda, Lincoln, Nye | 32 hr |
| Jul 24, 3:22 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 23, 6:33 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 117 min |
| Jul 24, 3:40 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2019Flash Flood Warnings in California, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.